Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

My son got his school shots yesterday, now he has a fever?

Is this normal 24 hours later? It is 100.5 He is playing and eating fine just acts a little tired.

Answer Question
 
aerocrombiester

Asked by aerocrombiester at 8:20 PM on Aug. 24, 2010 in School-Age Kids (5-8)

Level 1 (3 Credits)
Answers (11)
  • yeah, its normal. but if your concerned call the doc.
    cassie_m

    Answer by cassie_m at 8:20 PM on Aug. 24, 2010

  • It's not too rare, no. However if he gets any other symptoms or it goes up any further I'd call the doctor just to be on the safe side.
    leah_rai

    Answer by leah_rai at 8:22 PM on Aug. 24, 2010

  • that's pretty typical..just like some people who are sensitive to flu vaccines get some of the flu symptoms. Others are just fine. It's a sensitivity is all
    calliesmommie

    Answer by calliesmommie at 8:23 PM on Aug. 24, 2010

  • A fever can be a normal reaction, if you are very worried call you doctor. Personally I would wait, typically the fever should break within 24 hours if it persists beyond that, then I may contact a physician, or even call a "ask a nurse" type program.

    sheloveearth

    Answer by sheloveearth at 8:24 PM on Aug. 24, 2010

  • That is typical...my kids had fevers quite often and my grandkids too. 100.5 isn't so bad. He will be fine if he is playimg. :-) I think it shows that the vaccinations are working---not a problem.
    gertie41

    Answer by gertie41 at 8:25 PM on Aug. 24, 2010

  • Yeah it's normal...the nurse should have explain to u the side efforts...also even you some meds for the fever...that's what my son doc does...gives me meds b4 hand...so if he become feverish i will already have the meds
    TezMoM

    Answer by TezMoM at 8:41 PM on Aug. 24, 2010

  • before my kids got their shots i always gave them child aspirins and after the shot so they would not get a fever
    dutchcanadain

    Answer by dutchcanadain at 8:51 PM on Aug. 24, 2010

  • Yeah my son usually gets a fever after shots as well I wouldn't worry too much unless it gets worse or shows any other symptoms. If you're too worried about it call the doctor.
    onemellowmom

    Answer by onemellowmom at 10:33 PM on Aug. 24, 2010

  • What did your doctor tell you?
    Liansmommie

    Answer by Liansmommie at 10:52 PM on Aug. 24, 2010

  • Very typical give some tylenol/motrin alternate it every 2 hours and if anything else shows up call your dr ASAP if he's playing I wouldn't be too worried
    Moms_Angels1960

    Answer by Moms_Angels1960 at 6:29 AM on Aug. 25, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN